Alert archive / Kentucky / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 2, NWS Jackson, KY

January 3, 2023McCreary County, Pulaski County, Wayne County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jan 3, 2023, 10:57 AM EST for McCreary County, Pulaski County, Wayne County, Kentucky. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 3, 2023, 10:57 AM EST (15:57 UTC)
Expired
Jan 3, 2023, 11:30 AM EST
In force
33 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties McCreary County, KY, Pulaski County, KY, Wayne County, KY

The radar

The Jackson,KY radar (KJKL), 136 km from the middle of the area, began a volume at 15:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 4.0 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2023-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 203 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2023-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 335 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
203 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
873 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
335 m²/s²
0-3 km storm-relative helicity
457 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted.

413 
WUUS53 KJKL 031557
SVRJKL
KYC147-199-231-031630-
/O.NEW.KJKL.SV.W.0002.230103T1557Z-230103T1630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service JACKSON KY
1057 AM EST Tue Jan 3 2023

The National Weather Service in JACKSON KY has issued a

* Severe Thunderstorm Warning for...
  Wayne County in south central Kentucky...
  Pulaski County in south central Kentucky...
  Central McCreary County in south central Kentucky...

* Until 1130 AM EST.

* At 1057 AM EST, severe thunderstorms were located along a line
  extending from near Parnell to near Monticello to near Slickford,
  moving northeast at 60 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Severe thunderstorms will be near...
  Steubenville around 1100 AM EST.
  Coopersville around 1105 AM EST.
  Denney around 1110 AM EST.
  Burnside around 1115 AM EST.

Other locations in the path of these severe thunderstorms include
Science Hill and Dykes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3676 8492 3691 8499 3692 8496 3695 8495
      3695 8490 3700 8484 3702 8487 3729 8447
      3711 8431 3703 8432 3702 8433 3700 8432
      3699 8435 3697 8434 3695 8437 3694 8433
      3677 8435 3663 8494
TIME...MOT...LOC 1557Z 229DEG 54KT 3692 8491 3681 8483 3669 8485 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JP
2 follow-up statements
359 
WWUS53 KJKL 031621
SVSJKL

Severe Weather Statement
National Weather Service JACKSON KY
1121 AM EST Tue Jan 3 2023

KYC231-031631-
/O.CAN.KJKL.SV.W.0002.000000T0000Z-230103T1630Z/
Wayne KY-
1121 AM EST Tue Jan 3 2023

...THE SEVERE THUNDERSTORM WARNING FOR WAYNE COUNTY IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3691 8457 3698 8460 3704 8464 3712 8460
      3723 8442 3711 8431 3703 8432 3702 8433
      3700 8432 3699 8435 3697 8434 3695 8437
      3694 8433 3690 8439 3686 8456
TIME...MOT...LOC 1621Z 229DEG 54KT 3711 8457 3701 8449 3690 8450 

$$

KYC147-199-031630-
/O.CON.KJKL.SV.W.0002.000000T0000Z-230103T1630Z/
Pulaski KY-McCreary KY-
1121 AM EST Tue Jan 3 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM EST
FOR SOUTHEASTERN PULASKI AND NORTH CENTRAL MCCREARY COUNTIES...

At 1121 AM EST, severe thunderstorms were located along a line
extending from near Somerset to near Grade to Greenwood, moving
northeast at 60 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
  Dykes and Valley Oak.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3691 8457 3698 8460 3704 8464 3712 8460
      3723 8442 3711 8431 3703 8432 3702 8433
      3700 8432 3699 8435 3697 8434 3695 8437
      3694 8433 3690 8439 3686 8456
TIME...MOT...LOC 1621Z 229DEG 54KT 3711 8457 3701 8449 3690 8450 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JP
092 
WWUS53 KJKL 031631
SVSJKL

Severe Weather Statement
National Weather Service JACKSON KY
1131 AM EST Tue Jan 3 2023

KYC147-199-031641-
/O.EXP.KJKL.SV.W.0002.000000T0000Z-230103T1630Z/
Pulaski KY-McCreary KY-
1131 AM EST Tue Jan 3 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PULASKI AND NORTH
CENTRAL MCCREARY COUNTIES HAS EXPIRED...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been allowed to expire.  However gusty
winds are still possible with these thunderstorms.

LAT...LON 3691 8457 3698 8460 3704 8464 3712 8460
      3723 8442 3711 8431 3703 8432 3702 8433
      3700 8432 3699 8435 3697 8434 3695 8437
      3694 8433 3690 8439 3686 8456
TIME...MOT...LOC 1631Z 229DEG 54KT 3720 8444 3710 8436 3699 8437 

$$

JP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 3, 7:56 AM EST, 3 hours 1 minute earlier.

Area forecast discussion, Jan 3, 7:56 AM EST, 3 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED
National Weather Service Jackson KY
756 AM EST Tue Jan 3 2023

.UPDATE...
Issued at 755 AM EST TUE JAN 3 2023

Freshened up the PoPs through the rest of this morning,
incorporating the latest radar mosaic and higher resolution model
trends. Sustained convection has lifted north of our area early
this morning, with only some widely scattered shower activity
occurring in the warm sector. We now await convection that will
align more northeast to southwest that will move in by late this
morning/early this afternoon. Temperatures also continue to
impress for an early January morning, with a few places having
already hit 70 degrees. Have freshened up the hourly readings
through the mid morning, accounting for the latest trends in the
observations. Updates have been sent.

&&

.SHORT TERM...(Today through Wednesday)
Issued at 548 AM EST TUE JAN 3 2023

The latest upper level map features seasonably deep low pressure
spiraling east across the central Plains, with troughing spread
south through Mexico. An embedded intense short wave trough is
swinging east northeast across the central/southern Plains, with
additional short wave energy inbound from southern California.
East of the trough, ridging is positioned from the Upper Midwest
through the western Atlantic. At the surface, broad low pressure
is found across the central Plains and Midwest, with a warm front
extending to the east through the Ohio Valley. A cold front is
aligned south through the Arklatex region. A PWAT axis is nosed
across the northern portion of the Commonwealth, with broad and
stout 925-850 mb moisture transport helping to focus training
convection along this axis. Temperatures across eastern Kentucky
are now in the 60s at most locations, as more sustained south to
southwest winds and thicker clouds have overspread the area.

The models are in generally good agreement through the short
term. The upper level low will gradually rotate northeast towards
the Upper Midwest region through the period, with broader
troughing shifting across the central CONUS through the period.
At the surface, low pressure will take a similar northeast track
towards the Upper Midwest through this evening, anchored by the
stronger short wave trough that will be swinging through aloft.
Meanwhile, additional short wave energy will be traversing the
south central CONUS tonight, before swinging more northeast across
the middle Mississippi Valley and into the Tennessee and Ohio
Valleys. This will allow for a secondary area of low pressure to
develop across the Ohio Valley, with a cold front to swing through
eastern Kentucky during the day on Wednesday.

Showers and embedded thunderstorms will continue to affect
locations north of I-64 through early this morning, before this
activity diminishes, as the PWAT axis edges to the north. The
better rainfall totals will be confined to the northwestern half
of Fleming County early this morning, with some minor flooding in
low lying areas. Convection will refire out ahead of the
approaching cold front through this afternoon. This additional
activity should remain progressive enough north of the I-64
corridor to keep renewed hydro concerns in check. Any more
organized cells will also contain a strong wind gust threat, but
limited instability will keep this reach more isolated in nature.
Breezy southwesterly winds of 10 to 15 mph, with gusts of 25 to 35
mph will also occur. There is some concern that gusts of 35 to 45
mph could be possible during the day, as 925 mb winds of 40+ kts
only gradually ease with time; however, confidence in the mixing
depth was not high enough, so will forego an advisory for now.
Temperatures will easily threaten if not breach record highs of 70
degrees at both Jackson and London today, especially considering
temperatures are already in the mid to upper 60s for those sites.

Convection will temporarily diminish into this evening, before
redevelopment occurs into the overnight hours and through
Wednesday, with another low level jet uptick along with increasing
mid and upper level support. Any more intense storms could
contain some stronger wind gusts, but limited instability should
once again keep this threat isolated. Temperatures will not drop
off much tonight, with lows generally in the 55 to 60 degree
range. Convection will exit from southwest to northeast Wednesday
afternoon, with one more unseasonably mild day, as temperatures
recover to the mid and upper 60s.

.LONG TERM...(Wednesday night through Monday)
Issued at 347 AM EST TUE JAN 3 2023

Relatively quiet weather in store to begin the extended portion of
the forecast, as a ridge of high pressure builds into the region
behind a departing trough of low pressure aloft. A few rain
showers will be exiting our far eastern counties Thursday evening.
After that, we should see mostly dry weather until the upcoming
weekend. A few rain/snow showers may affect some of our eastern
counties Thursday night, as a trough of low pressure moves by to
our northeast. Friday and Friday night should be dry, as another
ridge of high pressure takes hold of area weather for a short
while. The weekend looks to be potentially wet, as another area of
low pressure moves through and brings rain chances back to eastern
Kentucky.

Temperatures during the extended should be several degrees above
average for the most part. Daily highs will be mostly in the upper
40s around the area, while nightly lows should be in the 30s for
most locations.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
ISSUED AT 755 AM EST TUE JAN 3 2023

This first round of widespread convection has exited off to the
north. Besides some scattered light showers, the next bout of more
sustained activity will gradually move in from the west, mainly
in the afternoon. Ceilings will gradually lower to MVFR for most
locations from west to east today. A temporary lull in the
activity is expected by this evening, with a return to VFR
conditions. Showers and embedded thunderstorms will then
redevelop across the area overnight, with ceilings dropping down
to MVFR/IFR. Southwest winds of 10 to 15 kts, with some gusts of
25 to 30 kts at times, will occur through late this afternoon,
before diminishing and backing more to the south at 5 to 10 kts
tonight. In addition to the stronger surface winds, a low level
jet of around 40 kts will provide a renewed threat of low level
wind shear late tonight.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...GEOGERIAN
SHORT TERM...GEOGERIAN
LONG TERM...AR
AVIATION...GEOGERIAN
Hazardous weather outlook, Jan 3, 3:53 AM EST, 7 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
353 AM EST Tue Jan 3 2023

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-041200-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City,
Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville,
Burnside, Somerset, London, Monticello, Stearns, Whitley City,
Corbin, Williamsburg, Barbourville, Middlesboro, Pineville,
Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton,
Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson,
Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden,
Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville,
and South Williamson
353 AM EST Tue Jan 3 2023

This Hazardous Weather Outlook is for a portion of eastern Kentucky.

.DAY ONE...Today and tonight.

Thunderstorms will be possible through tonight. Some storms could
produce strong wind gusts and locally heavy rainfall. Outside of
storms, southwest winds will gust up to 35 mph at times today.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms are possible on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotters activation is not expected at this time.

GEOGERIAN/AR

In the hours before

Special weather statement, Jan 3, 5:08 AM EST, 5 hours 49 minutes before
Special Weather Statement
National Weather Service JACKSON KY
508 AM EST Tue Jan 3 2023

KYZ044-031045-
Fleming KY-
508 AM EST Tue Jan 3 2023

...A strong thunderstorm will impact portions of northeastern Fleming
County through 545 AM EST...

At 508 AM EST, Doppler radar was tracking a strong thunderstorm near
Flemingsburg, moving northeast at 50 mph.

HAZARD...Winds up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Foxport around 515 AM EST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3852 8363 3850 8362 3850 8361 3849 8359
      3844 8357 3844 8358 3842 8357 3838 8379
      3847 8383 3852 8365
TIME...MOT...LOC 1008Z 247DEG 45KT 3847 8372

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

GEOGERIAN
Special weather statement, Jan 3, 5:29 AM EST, 5 hours 28 minutes before
Special Weather Statement
National Weather Service JACKSON KY
529 AM EST Tue Jan 3 2023

KYZ044-052-031100-
Rowan KY-Fleming KY-
529 AM EST Tue Jan 3 2023

...A strong thunderstorm will impact portions of east central Fleming
and north central Rowan Counties through 600 AM EST...

At 528 AM EST, Doppler radar was tracking a strong thunderstorm over
Poplar Plains, or near Flemingsburg, moving east at 50 mph.

HAZARD...Winds up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Plummers Landing around 535 AM EST.
  Muses Mills around 540 AM EST.
  Waltz around 545 AM EST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3841 8352 3841 8351 3840 8350 3840 8348
      3838 8345 3840 8341 3832 8335 3827 8374
      3829 8373 3828 8376 3838 8379 3843 8356
TIME...MOT...LOC 1028Z 257DEG 45KT 3835 8370

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

GEOGERIAN
Special weather statement, Jan 3, 9:43 AM EST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service JACKSON KY
943 AM EST Tue Jan 3 2023

KYZ044-051-052-031515-
Rowan KY-Bath KY-Fleming KY-
943 AM EST Tue Jan 3 2023

...Strong thunderstorms will impact portions of northwestern Bath,
Fleming and northwestern Rowan Counties through 1015 AM EST...

At 942 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Foxport to Wallingford to Bethel. Movement
was east at 50 mph.

HAZARD...Winds gusts of 40 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Wallingford, Goddard, Foxport and Mount Carmel around 945 AM EST.
  Hillsboro and Grange City around 955 AM EST.
  Ringos Mills around 1000 AM EST.

Other locations in the path of these storms include Plummers Landing,
Muses Mills, Hilda, Waltz, Cranston, Hays Crossing and Triplett.

THIS INCLUDES Interstate 64 in eastern Kentucky between mile markers
142 and 148.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3849 8359 3843 8358 3840 8348 3838 8345
      3840 8341 3829 8333 3828 8333 3824 8338
      3823 8393 3832 8384 3834 8384 3834 8386
      3836 8387 3849 8378 3852 8365
TIME...MOT...LOC 1442Z 260DEG 42KT 3852 8358 3841 8364 3826 8387

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JP
Special weather statement, Jan 3, 10:45 AM EST, 12 minutes before
Special Weather Statement
National Weather Service JACKSON KY
1045 AM EST Tue Jan 3 2023

KYZ044-051-052-031615-
Rowan KY-Bath KY-Fleming KY-
1045 AM EST Tue Jan 3 2023

...A strong thunderstorm will impact portions of southeastern Bath,
southeastern Fleming and Rowan Counties through 1115 AM EST...

At 1045 AM EST, Doppler radar was tracking a strong thunderstorm over
Polksville, or near Owingsville, moving northeast at 35 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Midland around 1050 AM EST.
  Ramey, Farmers, Freestone, Bluestone, Sharkey and Cogswell around
  1055 AM EST.
  Brandy and Hilda around 1100 AM EST.
  Morehead, Munson, Hays Crossing, Clearfield and Pelfrey around
  1105 AM EST.

Other locations in the path of this storm include Rodburn, Christy,
Cranston, Crix, Waltz, Gates, Haldeman, Triplett, Vale, Elliottville
and Wagner Store.

THIS INCLUDES Interstate 64 in eastern Kentucky between mile markers
120 and 149.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3830 8333 3821 8330 3821 8329 3819 8326
      3819 8325 3818 8325 3817 8320 3816 8322
      3815 8322 3802 8378 3804 8380 3817 8377
      3837 8339
TIME...MOT...LOC 1545Z 244DEG 31KT 3813 8364

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

JP

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 4:35 AM ESTAreal Flood AdvisoryJKLFleming2 hr
Jan 3, 5:08 AM ESTSpecial Weather StatementJKLFleming37 min
Jan 3, 5:29 AM ESTSpecial Weather StatementJKLFleming31 min
Jan 3, 9:38 AM ESTAreal Flood AdvisoryJKLBath, Fleming3 hr
Jan 3, 9:43 AM ESTSpecial Weather StatementJKLFleming32 min
Jan 3, 10:27 AM ESTSevere Thunderstorm WarningJKLPulaski, Wayne33 min
Jan 3, 10:45 AM ESTSpecial Weather StatementJKLBath, Rowan30 min
Jan 3, 11:30 AM ESTSpecial Weather StatementJKLLaurel30 min
Jan 3, 11:56 AM ESTSpecial Weather StatementJKLClay, Laurel, Owsley34 min
Jan 3, 12:00 PM ESTSpecial Weather StatementJKLPulaski, Wayne30 min
Jan 3, 2:09 PM ESTSpecial Weather StatementJKLBell, Breathitt, Clay, Knox, Leslie, Perry36 min
Jan 3, 2:40 PM ESTSpecial Weather StatementJKLFloyd, Harlan, Knott, Leslie, Letcher, Perry35 min
Jan 3, 3:11 PM ESTSpecial Weather StatementJKLFloyd, Letcher, Martin, Pike49 min
Jan 3, 3:57 PM ESTSpecial Weather StatementJKLPike33 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.